Antipsychotics are a known cause of hyperprolactinaemia and can be associated with significant health issues in short term and long term. The effects vary with gender and age of the individual and can contribute towards non-concordance and hence relapse in mental health of our patients. Clinicians need to educate the patients about this significant side effect of not only antipsychotic medications but other medications causing hyperprolactinaemia commonly prescribed in primary care.
- adult psychiatry
Statistics from Altmetric.com
Contributors All authors: played equal role in preparation of this manuscript; did literature search and wrote the article. SP: came up with the idea of review article on anti-psychotic induced hyperprolactinaemia due to lack of clear guidelines about monitoring and management of high prolactin. SM: is the guarantor. AG: significantly contributed and wrote about the physiology of prolactin.
Competing interests None declared.
Patient consent Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
Data sharing statement This article was presented as a poster presentation in Royal College of Psychiatry International Congress in Edinburgh in June 2017.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.